Discussions that mention atacand

High & Low Blood Pressure board


My ACE inhibitor--Coversyl--was effectively controlling my BP in the last six weeks I was using it, but I could not tolerate the cough that came as a side-effect. I switched to Atacand six days ago. My cough is gone but my diastolic went up again to 90 and my systolic is hovering around 130s. Does this mean that the ARB is not as effective as the ACE? Pre ACE. my BP would go as high as over 100 and over 140.

What are other experiences switching from ACE to ARB?

Thanks!
Thanks Flowergirl. Your response is helpful. What I was really asking is if my hbp is under control with the ARB. I guess that 130/90 is still high. I will be going to my doctor in a couple of weeks and I'll see what he will give me to take with Atacand. It is really too bad I coughed so badly with Coversyl because my BP had already gone down to 125-130/80-85.
[QUOTE=Mountainrain;3331970]My ACE inhibitor--Coversyl--was effectively controlling my BP in the last six weeks I was using it, but I could not tolerate the cough that came as a side-effect. I switched to Atacand six days ago. My cough is gone but my diastolic went up again to 90 and my systolic is hovering around 130s. Does this mean that the ARB is not as effective as the ACE? Pre ACE. my BP would go as high as over 100 and over 140.

What are other experiences switching from ACE to ARB?

Thanks!

Mountainrain,

The cough is a common side effect of the ACE inhibitor but some people have found that increasing the amount of iron in their diet or taking an iron supplement reduces or eliminates the cough side effect. Has your doctor suggested this possibility to you? Finding the right medication can be time consuming, painful, and costly. Iron supplementation, under the supervision of one's physician,may be worth a try before experimenting with other medications.

Some meds take as long as 4-6 weeks to become effective. Did you ask your doctor or your pharmacist how long it would take before you should see a decrease in your pressures? Did you ask them if there would be a rebound effect when you discontinued the coversyl (one side effect of some meds is that one's blood pressure goes higher than the premed blood pressure when you stop taking them)?

Bethsheba
Just a quick update and a note of thanks. I came from my doctor's appointment this morning. The ARB Atacand, my second medicine (my first was an ACE inhibitor), has modestly lowered my BP at the lowest dose (8mg). I am not experiencing side effects, although the ACE cough is lingering after almost 4 weeks of being off Coversyl. Thank you for the support of other board posters.

Cheers,
Mountainrain